On the formal theory of pseudomonads and pseudodistributive laws

Nicola Gambino and Gabriele Lobbia

We contribute to the formal theory of pseudomonads, i.e. the analogue for pseudomonads of the formal theory of monads. In particular, we solve a problem posed by Lack by proving that, for every Gray-category K, there is a Gray-category Psm(K) of pseudomonads, pseudomonad morphisms, pseudomonad transformations and pseudomonad modifications in K. We then establish a triequivalence between Psm(K) and the Gray-category of pseudomonads introduced by Marmolejo and give a simpler proof of the equivalence between pseudodistributive laws and liftings of pseudomonads to 2-categories of pseudoalgebras.

Keywords: pseudomonads, distributive laws, Gray-categories

2020 MSC: 18D05, 18C15, 18C20

Theory and Applications of Categories, Vol. 37, 2021, No. 2, pp 14-56.

Published 2021-01-20.


TAC Home